Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
itsalisarawr

Accutane (40mg) for moderate acne

Recommended Posts

Hi everyone! I've never really posted on this website but I thought I should because I've been taking Accutane (Claravis) for a few days and I wanted some feedback on that. I've had pretty bad acne in the past few months, and tried to control it with solodyn (55mg a day), a birth control pill the name of which i can't remember, and tretinoin cream (.01%). None of these things helped and I've tried everything else OTC-wise and also presciprtion wise, those are just my most recent medications. Since my acne was so horrible over the summer, i have a few scars from deeper blemishes but my derm assures me they will eventually go away. Anyways....so my derm finally decided to put me on accutane and before i would be able to get my first presciprtion i had to wait a month after that decision so i could take two pregnancy tests and get registered with the iPledge program (which is stupid.) During this month i started taking 200mg of minocyline a day to try and clear things up a little bit because my skin was so bad at that point.

Right now i'm taking just accutane and nothing else. I've been on it for four days and my skin looks better but i feel like it just naturally healed itself at this point and that it's not really the accutane. I've gotten like two extra zits in the past few days that i think the accutane could've caused.

So my questions and concerns are this. I've heard horror stories about the initial breakout from accutane. Literal horror. People getting acne so bad they wouldn't leave their house, so bad they couldn't open their mouth. I'm so worried about this but i'm wondering if maybe i won't experience that because my acne is, overall, getting better already. I just want to know when i can be sure that the accutane is taking effect. I can't be sure the accutane is clearing up my skin because i know i should be experiencing dry skin and dry lips once it works. The inside of my nose has been a sort of painful dry but i can't assume its the accutane, and my eyes are a tad drier but nothing major. I have horrendously oily skin and i know that once the accutane works it should tone down significantly, but it has not yet.

I know i said i've only been on this medicine for a few days but i really just don't know what to expect because my acne used to be as severe as most people who take accutane, but lately it's been much much better and i would consider it on the "mild/moderate" side, so i don't know what i can expect to happen with my skin and i wanted to know if anyone could help me out.

Edited by itsalisarawr

Share this post


Link to post
Share on other sites

A few days is way to quick to tell, initial breakouts seem to (usually) happen between day 7-20 from what I've seen. The majority of people will get them, however not everyone does (I personally didn't.)

Just give accutane time, its really a test of patience. Most people start seeing improvement around day ~50 or so and by day ~100 you'll likely be clear.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×